Arkansas, 2003

Hail in Arkansas, May 1, 2003

May 1, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 8:00 PM CST, 32 minutes earlier.

Area forecast discussion, May 1, 8:00 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU MAY 1 2003

THE MAIN ACTIVITY IS WITH THE SUPERCELL OVER MCCURTAIN/SEVIER
COUNTY...MOVING SOUTHEAST.  MORE DEVELOPMENT IS OCCURRING TO THE
SOUTHWEST OF THIS SUPERCELL.  EARLY REPORTS INDICATE A TORNADO HIT
THE NORTHEAST SIDE OF BROKEN BOW. THIS ACTIVITY SHOULD GRADUALLY
WEAKEN OVER THE NEXT FEW HOURS.  HOWEVER...MORE ACTIVITY MIGHT FORM
LATER TONIGHT ALONG THE COLD FRONT AND PUSH INTO THE AREA.  WILL
ONLY MAKE A FEW TWEAKS TO THE CURRENT FORECAST...AND ADD THE NEW
SEVERE THUNDERSTORM WATCH ACROSS THE NORTH.

UPDATE OUT SHORTLY.

22

.SHV...NONE.
Hazardous weather outlook, May 1, 11:00 AM CST, 9 hours 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL APPROACH SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS THIS AFTERNOON AND TONIGHT. THIS FRONT...COMBINED WITH
NUMEROUS BOUNDARIES LEFT OVER FROM EARLIER CONVECTION ACROSS NORTHERN
ARKANSAS AND OKLAHOMA...WILL HELP TO GENERATE SHOWERS AND THUNDERSTORMS
ACROSS PORTIONS OF THE FOUR STATE REGION. THE BEST CHANCE FOR
THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE ACROSS THE PINEY
WOODS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...
WITH A THUNDERSTORM THREAT FOR LATER THIS EVENING AND LATE TONIGHT
ACROSS NORTH LOUISIANA. WITH THE AID OF AFTERNOON HEATING...ENOUGH
INSTABILITY WILL EXIST THAT THUNDERSTORMS WILL LIKELY BECOME SEVERE
ACROSS THESE AREAS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...
ON FRIDAY THE FRONT WILL CONTINUE SOUTHWARD INTO THE INTERSTATE 20
CORRIDOR...AND THE THUNDERSTORM THREAT WILL EFFECT NORTHEAST TEXAS
AND NORTHERN LOUISIANA. HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREAT WITH POSSIBLE SEVERE THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 1, 6:33 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
733 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    PICKENS                   OK   1.00 INCH HAIL
05/01/03   MCCURTAIN                      REPORTED BY THE GENERAL
                                          PUBLIC.
Local storm report, May 1, 7:36 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
836 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    BROKEN BOW                OK   1.75 INCH HAIL
05/01/03   MCCURTAIN                      REPORTED BY FIRE
                                          DEPARTMENT.

The radar

The Western Arkansas radar (KSRX), 162 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Little River

When
May 1, 8:32 PM CST
Where
Little River County, 2 mi W of Cross Rds
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.833, -94.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354497.